Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 40, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 6, 2003, 12:15 PM CDT for Jasper County, Newton County, Missouri; Cherokee County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 12:15 PM CDT (17:15 UTC)
- Expired
- Apr 6, 2003, 1:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, KS, Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 1244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS53 KSGF 061715
SVRSGF
KSC021-MOC097-145-061800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT SUN APR 6 2003
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NEWTON COUNTY IN MISSOURI
JASPER COUNTY IN MISSOURI
CHEROKEE COUNTY IN KANSAS
* UNTIL 100 PM CDT
* AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF COMMERCE TO SAGINAW...
AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
SILVER CREEK...SHOAL CREEK DRIVE...LEAWOOD BY 1220 PM CDT.
IRON GATES...DUENWEG...BAXTER SPRINGS BY 1225 PM CDT.
JOPLIN...DUQUESNE BY 1230 PM CDT.
GALENA BY 1235 PM CDT.
WEBB CITY...SARCOXIE...CARTERVILLE BY 1240 PM CDT.
THE TOWNS OF SHOAL CREEK ESTATES...REDINGS MILL...RITCHEY...CLIFF
VILLAGE AND DENNIS ACRES ARE ALSO IN THE PATH OF THESE STORMS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 3702 9504 3701 9457 3691 9456 3689 9411
3732 9411 3731 9499
$$
SAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:58 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 6, 10:58 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1058 AM CDT SUN APR 6 2003 WILL BE MAKING SOME SHORT TERM ADJUSTMENTS...MAINLY TO TEMPERATURES. ELEVATED THUNDERSTORMS WILL LOTS OF PEA TO PENNY HAIL OCCURRING OVER THE FORECAST AREA AS AN MCS MOVES THROUGH THE AREA. HAD REPORTS EARLIER OF WET SNOW...ESPECIALLY IN CENTRAL MO...AND EVEN ONE REPORT IN SGF WITH A HEAVY SHOWER. WET SNOW MAY OCCUR IN CENTRAL MO THROUGH EARLY AFTERNOON...BUT WARM AIR ADVECTION SHOULD OVERCOME COLD AIR AS THE DAY WEARS ON...SO THIS IS NOT MUCH OF A CONCERN. QUICK LOOK AT NEW MESO ETA INDICATES THAT A NARROW AXIS OF LOW LEVEL MOISTURE WILL TRY TO SURGE NORTHWARD AHEAD OF THE DRY LINE THAT NOW EXTENDS FROM WESTERN OK INTO CENTRAL TX. A LOT WILL BE DEPENDENT ON CLOUD COVER AS TO HOW MUCH SURFACE BASED INSTABILITY CAN OCCUR...BUT ETA DEPICTS DEWPOINTS SURGING WELL INTO THE 50S IN A NARROW CORRIDOR OVER EXTREME SW MO AND SE KS LATE THIS AFTERNOON AHEAD OF THE DRYLINE/COLD FRONT. GIVEN 0-3KM SHEAR...WOULD NOT BE AT ALL SURPRISED TO SEE NEAR SURFACE BASED SUPERCELLS IN OUR SW COUNTIES ALONG THE NORTHERN EDGE OF A LINE OF STORMS THAT WILL DEVELOP LATER TODAY ALONG THE DRY LINE/COLD FRONT...BUT AGAIN IT IS HIGHLY CONDITIONAL BASED ON CLOUD COVER/SURFACE HEATING. PRELIMINARY EXTENDED FORECAST DISCUSSION...EXTENDED PERIODS ARE QUIET. UNSEASONABLY COLD NIGHTTIME TEMPERATURES EXPECTED MON NIGHT THROUGH WED NIGHT. LOWS IN THE MID 20S POSSIBLE TUE NIGHT/WED WITH SFC RIDGE NEAR OR JUST WEST OF THE AREA AND LITTLE CLOUD COVER..AND 1000-500MB THICKNESS VALUES OF 5300M PROGGED BY THE 00Z GFS. WARMING TREND WILL OCCUR LATE IN THE WEEK AND NEXT WEEKEND WITH MIDLEVEL HEIGHT RISES. WENT ABOVE GUIDANCE TEMPERATURES SUNDAY ON PRELIMINARY GRIDDED FORECAST WITH HIGHS IN THE MID TO UPPER 70S. ...SGF... MO...NONE KS...NONE DSA
Hazardous weather outlook, Apr 6, 11:00 AM CDT, 1 hour 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED ALONG WITH LOCATION AND TIMING OF POTENTIAL HAZARDS: THUNDERSTORMS WITH HEAVY RAIN AND PEA TO DIME SIZE HAIL THROUGH EARLY AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. ISOLATED SEVERE THUNDERSTORMS WITH HAIL UP TO THE SIZE OF QUARTERS LATE THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY SOUTHWEST OF A PITTSBURG KANSAS TO BRANSON MISSOURI LINE. DISCUSSION: A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WILL LIFT SLOWLY NORTHWARD ACROSS THE OZARKS REGION LATE THIS MORNING INTO EARLY THIS AFTERNOON. DUE TO THE COLD AIR ALOFT...SOME OF THE THUNDERSTORMS WILL PRODUCE COPIOUS AMOUNTS OF PEA TO DIME SIZE HAIL. ADDITIONAL THUNDERSTORMS MAY AFFECT FAR SOUTHWESTERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CANADIAN AIR MASS WILL MOVE INTO THE REGION BY MID WEEK ALLOWING FOR THE POSSIBILITY OF A FROST OR FREEZE TUESDAY OR WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... DUE TO THE VERY ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MID AFTERNOON. THERE IS A CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED SOUTH OF PITTSBURG KANSAS TO BRANSON MISSOURI LINE LATER TODAY...BETWEEN 3 PM AND 9 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF IZZI
In the hours before
Local storm report, Apr 6, 9:07 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0907 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 AM NOEL MO 1.00 INCH HAIL
04/06/03 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 9:11 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0811 AM CST SUN APR 06 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM BLUE EYE MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0820 AM KIMBERLING CITY MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 10:13 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM BLUE EYE MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0940 AM AURORA MO 0.75 INCH HAIL
04/06/03 LAWRENCE REPORTED BY PUBLICLocal storm report, Apr 6, 12:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM 3 S MANSFIELD MO .75 INCH HAIL
04/06/03 WRIGHT REPORTED BY EMERGENCY
MANAGEMENT.
1150 AM ISABELLA MO 1 INCH HAIL
04/06/03 OZARK REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Apr 6, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 45 min |
| Apr 6, 11:48 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 42 min |
| Apr 6, 12:18 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 57 min |
| Apr 6, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 56 min |
| Apr 6, 12:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 39 min |
| Apr 6, 12:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 56 min |
| Apr 6, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 48 min |
| Apr 6, 1:14 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 46 min |
| Apr 6, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 38 min |
| Apr 6, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 48 min |
| Apr 6, 1:46 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory | 44 min |
| Apr 6, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 65 min |
| Apr 6, 2:02 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 58 min |
| Apr 6, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 34 min |
| Apr 6, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 49 min |
| Apr 6, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 48 min |
| Apr 6, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 43 min |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Apr 6, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 36 min |
| Apr 6, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 19 min |
| Apr 6, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 43 min |
| Apr 6, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Severe Thunderstorm Warnings in Kansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.